Carbo/Taxol chemo cycles
I will be starting my Carbo/Taxol treatment on Friday. I wanted to know when is the worst effect of chemo. Is it the 1st week or 2nd?
I found that the first 3 days were fine because of the steroids they give you - then the effects started kicking In from day 4 -10 gradually Improving and from then feeling back to normal again which I would make the most of before they zapped me again. I hope this helps - but you also have to remember that everyone reacts differently.
I have just had my 3rd session. My partner has kept a diary and have found that very useful. It has been reassuring to see the same pattern followed each time. Day 3 very tired with pains in my tummy and aching legs (not bad enough for pain killers). For me the tiredness continues for the next 14 days. I start to have more energy for a few days before my next cycle ready to start so over again. Worst symptoms,tiredness,poor s!eeping, hair loss,constipation, bit tearful. On a positive note no sickness and eating well.
With my treatment, carbo/taxol also, the first 2 days after treatment were fine. Minimal nausea because I took my Zofran as prescribed. Energetic and appetite good. Days 3 to 5.. I had bone pain in my legs. The first time I experienced it was excruciating. Maybe because I didn't know to expect it. I called my doc for pain reliever. After that, fatigue for about ten days and absolutely no appetite. Struggled with constipation and diarrhea. The last week before next treatment was a much better time. Pretty normal feeling. Keep track of it all and it helps coping with the next treatment. Everyone is different and side effects vary but please drink lots of water. You have to get all the toxins out and it will help you feel better. Eat whatever you can get down. I think I lived on bananas and Ensure. Talk with your nurse if anything worries you. Take care and big hug!
Me too...same symptoms
For me as with the other ladies day four and five are my worst and I pick up quite quickly after that. Feel below par with tired but not painful legs. However I always manage to walk the dogs for a couple of miles each day, have a normal appetite and a glass of wine with my dinner. I have been very lucky and I hope you are too. Good luck, remember often the anticipation is worse.
Good luck! You'll probably get different replies from different people!
I had carbo/taxol and I was one of the unfortunate people who did have sickness and nausea etc but not everyone does!
I was ok on the day of chemo (day 1) but started being a bit off on day 3 and sick and unwell on day 4 & 5, before being generally 'off' again on days 6 to 9. If you are sick and your meds don't help then you must ring your unit straight away as they can sort out your meds. I didn't and suffered dreadfully the first time....don't be like me!!!
I had changes of sickness meds for chemo 2 and 3 which stopped the sickness and I ended up on Emend, Ondansetron and Domperidone.
It is doable and NOT EVERYONE suffers!!!!
Drink good quality traditional lemonade when your taste goes, nibble ginger biscuits and pineapple. Try to walk around frequently to help your bowels too!
Keep a chemo diary with the actual infusion as day 1 and write in it every day how you feel etc. This helps you see your pattern and is essential info to take to your next Oncologist meeting so you can discuss how you were etc also monitor your temp and write that down especially if you feel unwell.
Get the Unit nurse to show you how the chemo chair reclines and where the electric heat pads or blankets are. It really helps to be comfy and warm. Good luck xx
I mostly had chemo over 2 days from a Tuesday, until the last 2 treatments when they decided I cd take it all in one go. 10steroids night b4, chemo all next day, 10 steroids, then Avastin 2nd day & slowly weaned off steroids over 4 days.
Sickness hit by Thursday lunchtime gradually dying until Saturday. Then, just built up again for next one slowly by eating & swimming carefully.
U will b tired though ALL the time & I once set myself seriously back by 3rd glass of red wine!!! Stupid
My BAD sickness started when I was on my two last chemo.
My side effects kicked in on day 3, day one being the day of chemo. Your immune system is at its lowest in the second week though so do be careful and avoid anyone who is coughing or sneezing etc. Warn family and friends to stay away if they think they have caught something and keep in contact with you by phone at that time. Better safe than sorry.
Best wishes. Ann x
Can't advise too strongly on keeping a diary, I've found it very helpful to see when I'm going to be able to take part in activities. Unfortunate it has revealed that my very worst day will be Christmas day, day 4 when bowels explode, fatigue at its worst, depression sets in... luckily we aren't great Christmas fanciers! On the up side, I have been vary lucky and had few side effects apart from the few days 4 -7 which are a bit grim.
We are all different,but I sailed through and feel better than I do 21 months after finishing chemo and 21 months NED.
I always allowed myself a duvet day 2 days after chemo,but I drove and did whatever I was able,lots of energy and only had steroids the day after chemo.I had no sickness down to Omaprizole one a day and appetite was good.
As I said we are all different and you need to talk to your team and get the help you need.
It's not all plain sailing since I need support, people to talk to because now it is over and I am NED I feel I need to talk to others at times that know how it feels to go through the same journey.
Lost my hair after second dose,but it has grown back better than ever.
My advice would be kind to yourself,take any help that is offered and accept how you feel at any given time.
Your team will give you loads of advice and talk to them about any specific problems,but all the ladies are here for you,come on to rant or ask advice,someone has been through it or knows better than me
Lots of love
For me the first 6 days are the worst
Nausea ...bone/muscle pain. ... CONSTIPATION....irritability...fatigue. and day 6 usually opposite of constipation . ...then I start feeling a bit better until the next one...I take half an oxycontin for the bone pain that were left over from my surgery. I take benadryl to help me sleep sometimes. DRINK TONS OF WATER EVERY DAY and take your antinausea med (they constipate) have suppositories and seek or on hand. I threw up after one chemo probably becauseen of the constipation and I forgot one antinausea pill after day 3 post chemo. you can do this. ...talk to your oncologist and with the med you will get through it. hope this helped
Senekot not seek on hand
And yes hair loss makes your hair folicles sore under your arms and head
removal of cancer 10/8/15 - adjuvant chemo Taxol/Carbo. Completed my 2nd session last Monday 5th Ocober. ...
later I start the next 3 weeks of treatment. Does each treatment consist of both taxol & Carbo just a lesser...
on 2nd June. My consultant has advised me that I will start on a course of Taxol/Carbo in a week or so...
Start a Community